Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Feb 11, 2012, 4:51 PM EST for 4 counties in Pennsylvania. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2012, 4:51 PM EST (21:51 UTC)
- Expired
- Feb 11, 2012, 6:00 PM EST
- In force
- 69 min
- Issued by
- NWS State College, PA
Counties Clinton County, PA, Lycoming County, PA, Northumberland County, PA, Union County, PA
The radar
The State College radar (KCCX), 57 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WWUS81 KCTP 112151
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EST SAT FEB 11 2012
PAZ006-012-019-037-041-045-046-049>052-112300-
MONTOUR PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-NORTHUMBERLAND
PA-POTTER PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON
PA-SOUTHERN LYCOMING PA-TIOGA PA-UNION PA-
451 PM EST SAT FEB 11 2012
...SNOW SQUALLS WILL AFFECT THE FOLLOWING COUNTIES THROUGH 6 PM
EST...CLINTON...EASTERN CENTRE...NORTHEASTERN SNYDER...
NORTHUMBERLAND...SOUTHEASTERN POTTER...SOUTHWESTERN MONTOUR...
SOUTHWESTERN TIOGA...UNION AND WESTERN LYCOMING COUNTIES...
AN LARGE AREA OF SNOW SHOWERS AND EMBEDDED HEAVY SNOW SQUALLS
COVERED PORTIONS OF CENTRE...CLINTON...LYCOMING...MONTOUR...
NORTHUMBERLAND...POTTER...SNYDER...TIOGA AND UNION COUNTIES AT 433
PM EST. THE SNOW SHOWERS AND SQUALLS WERE GENERALLY MOVING SOUTHEAST
AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS. THE
FALLING...AND BLOWING SNOW WILL RAPIDLY DROP VISIBILITIES IN THESE
SNOW SQUALLS TO LESS THAN A QUARTER OF A MILE AND WILL QUICKLY ICE
UP ROADS AS TEMPERATURES FALL FROM THE UPPER 20S AND LOWER 30S.
USE EXTREME CAUTION IF YOU PLAN TO TRAVEL LATE TODAY. ALLOW FOR
PLENTY OF BRAKING DISTANCE BETWEEN YOU AND THE VEHICLE
AHEAD...REDUCE YOUR SPEED GRADUALLY AND USE YOUR HAZARD LIGHTS IF
YOU ENCOUNTER A HEAVY SNOW SQUALL.
THE SQUALLS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...I-80 BETWEEN MILE MARKERS 170 AND 216...I-180 BETWEEN
MILE MARKERS 1 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 522...
STATE ROAD 45...STATE ROAD 61...STATE ROAD 120.
LAT...LON 4151 7732 4131 7700 4072 7655 4066 7675
4089 7713 4091 7739 4106 7768 4109 7763
4111 7771 4123 7779 4138 7794 4152 7800
4161 7757
$$
FORECASTER: LAMBERT/GARTNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Feb 11, 3:48 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 11, 3:48 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EST SAT FEB 11 2012 .SYNOPSIS... A STRONG UPPER-LEVEL TROUGH BROUGHT SOME ARCTIC AIR AND SNOW SHOWERS TO PENNSYLVANIA. GUSTY WINDS BEHIND THE ARCTIC FRONT WILL CONTINUE INTO SUNDAY WITH SOME STRONGER SNOW SQUALLS IN THE MOUNTAINS AND IN NORTHWESTERN AREAS. THIS ARCTIC AIR MASS AND UPPER-LEVEL TROUGH WILL MOVE OFF THE EAST COAST SUNDAY NIGHT AND MONDAY. THE FLOW WILL BECOME NEARLY ZONAL AND TEMPERATURES WILL RETURN TO NEAR NORMAL. ANOTHER TROUGH IS FORECAST TO DEVELOP OVER THE EASTERN UNITED STATES LATER IN THE WEEK WITH SOME ADDITIONAL COLD AIR. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... NOTICEABLE WIND SHIFT ALMOST INTO KJST NOW...WHICH I ASSUME IS THE LEADING EDGE OF THE ARCTIC AIR. THIS FURTHER COMPLICATES THE WHOLE PATTERN THIS MORNING AND WILL AFFECT THE FORECAST FOR THIS AFTERNOON. THE LOW CENTER OVER KERI/KJHW WILL GRADUALLY MORPH INTO JUST A INVERTED TROUGH THRU THE NEXT FEW HOURS...AS THE FRONT PUSHES INTO CENTRAL AND SERN PA. THE BEST LIFT WILL BE TO THE NORTH OF THE LOW AND IN SOME NARROW CHANNELS OF HIGHER INSTABILITY BEHIND THE FRONT. ADVISORY AMOUNT SNOWS OF A WIDESPREAD 3 INCHES OR MORE THROUGH 7 PM MAY NOT BE REACHED ANYWHERE. AGAIN...THERE WILL BE PERIODS OF CONVECTIVE INSTABILITY WHICH COULD INCREASE DENDRITIC GROWTH AND SNOWFALL INTENSITY...MAINLY IN THE WESTERN HIGHLANDS AND CENTRAL MTS. THE CONDITIONS ARE MADE WORSE DUE TO THE COMBINATION OF SNOW...WIND AND POSSIBLY ICY ROADS AS THE FRONT PASSES. THUS...THE ADVY WILL REMAIN...BUT IT WILL NOT BE DUE TO THE EXPECTED SNOW AMOUNTS. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SUNDAY/... SUNDAY WILL BE THE COLDEST DAY OF THE UPCOMING COLD SNAP...WITH 850 MB TEMPS INITIALLY AS COLD AS -16C TO -18C IN THE MORNING... MODERATING TO -12C TO -14C BY 00Z MON. BLUSTERY NW WINDS WILL DIRECT SLIGHTLY MODIFIED ARCTIC AIR INTO THE REGION...DROPPING WIND CHILLS NEAR TO BELOW ZERO. STRONG LG SCALE LIFT AND STEEP MID- LEVEL LAPSE RATES WITH THE TROF SHOULD ALLOW SNOW SHOWERS TO REACH INTO THE LWR SUSQ VLY/SERN PA. CHANNELED NORTHWEST FLOW IN THE WAKE OF THE TROF WILL PRODUCE LAKE EFFECT AND UPSLOPE SNOWS OVER THE LAUREL HIGHLANDS AND NW MTNS...WITH ADDITIONAL LIGHT TO LOCALLY MODERATE ACCUMULATIONS EXPECTED THRU SUNDAY. WIND ADVISORY MAINLY IN SOUTHWEST MOUNTAINS OVERNIGHT INTO EARLY SUNDAY AFTERNOON. THE STRONGEST WINDS WILL BE JUST TO THE LEE OF THE HIGHER TERRAIN. THE MODELS AND SREF SHOW STRONG NORTH- NORTHWESTERLY WINDS NEAR 50KTS AT 850 HPA BETWEEN ABOUT 7 PM THIS EVENING TO ABOUT 1 AM. THE WINDS PICK UP AGAIN AFTER ABOUT 10 AM WITH 50 KTS OF MORE WESTERLY WINDS OVER THE SOUTHWEST MOUNTAINS UNTIL EARLY AFTERNOON. THESE WINDS COULD MIX DOWN NEAR AND TO THE LEE OF THE RIDGE TOPS. THE NAM IMPLIES THE SOUTHWEST MOUNTAINS WILL BE THE FOCUS OF THE STRONGER WESTERLY WINDS ON SUNDAY. TO THE EAST THERE WILL BE STRONG GUSTY WINDS IN THE LOWER SUSQUEHANNA VALLEY BUT SHOULD BE JUST BELOW ADVISORY CATEGORY. DUE TO THE STRONG WINDS...SOME SPOTTY LOCATIONS COULD SEE WIND CHILLS CLOSE TO -15F. LIMITED TO HIGHER ELEVATIONS AND JUST TO THE LEE OF THESE FEATURES. NOT WIDESPREAD SO DID NOT ISSUE A WIND CHILL ADVISORY. THE SNOW ADVISORY FOR MCKEAN WILL BE CANCELED. FOR WARREN...SOMERSET AND CAMBRIA THE ADVISORY HAS BEEN EXTENDED TO SUNDAY MORNING. THE STRONG UPSLOPE IN THE SOUTHWEST MOUNTAINS COULD PRODUCE AN ADDITIONAL 3-5 INCHES OVERNIGHT. UP NORTH THE NAM 4KM AND SREF SHOW SOME POTENTIAL NEAR THE NY BORDER FOR ADDITIONAL SNOW. WE PUT 3-5 UP THERE INTO SUNDAY FOCUSED ON WARREN COUNTY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... THE COLDEST CORE OF THE AIR MASS SLIDES OVER THE WESTERN ATLANTIC ON MONDAY. WE WILL MODERATE MONDAY INTO TUESDAY WITH LITTLE OR NO CHANCE OF PRECIPITATION DURING MOST OF THIS TIME PERIOD. PERHAPS LIGHT SNOW TUESDAY INTO EARLY TUESDAY NIGHT. THE HIGH PRESSURE WITH OUR COLD DRY AIR MASS SLIDES TO OUR SOUTH EARLY IN THE WEAK. OUR PRECIPITABLE WATER WILL BE VERY LOW LIMITING OUR ABILITY TO GET AN SIGNIFICANT PRECIPITATION INTO THE REGION DURING THE WEEK. MOST OF THE LATER PART OF THE WEEK LOOKS CLOSE TO NORMAL FOR DAYTIME AND OVERNIGHT LOWS. THE MOS AND 12Z GEFS SUGGEST WE HAVE A CHANCE OF SNOW OR SNOW AND RAIN TUESDAY INTO EARLY TUESDAY NIGHT AND AGAIN ON THURSDAY. BOTH SYSTEMS ARE VERY WEAK AND MOISTURE POOR. WITH A TROUGH OVER THE EAST COAST MOST OF THE COMING WEEK...A SHORT-WAVE COULD BE MISSED BY THE MODELS AND ENSEMBLES AT LONGER RANGES. SOME ENSEMBLE IMPLY A POTENTIAL STORM ALONG OR OFF THE COAST NEXT WEEKEND. BUT PRETTY FAR OUT AND PRETTY UNCERTAIN. GENERALLY...AFTER A COLD START TO THE WEEK...NEAR NORMAL TEMPERATURES AND NO BIG PRECIPITATION EVENTS ARE THE LIKELY OUTCOME FOR THE COMING WEEK. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... BIGGEST STORY IN THE NEXT FEW HOURS IS THE RAPID PASSAGE OF THE ARCTIC FRONT AND WIND SWITCH AND GUSTY WINDS POST FRONT. THE FRONT IS ALMOST TO KJST...AND SHOULD ADVANCE INTO AOO BEFORE 17Z. BUT THE FRONT MORPHS INTO A BROAD TROUGH BY 18Z...AND WILL TURN THE WINDS LESS DRAMATICALLY AT UNV AND MDT/LNS. IFR ACROSS ALL TAF SITES EXCEPT IPT. THIS SHOULD CONTINUE THROUGH AT LEAST 22Z...WHEN THE SHOWERS WILL MOST LIKELY BECOME MORE SCT AND WEAKER AS THE FRONT DESCENDS INTO THE ERN VALLEYS AND THE PRESSURES RISE. TYPICAL NW FLOW AFTER THE FRONT/TROUGH PASSES AT EACH LOCATION. THIS WILL SPELL IFR/OCNL MVFR OVER THE WRN SITES OF BFD AND JST. THE REST OF THE AREA SHOULD SEE IMPROVEMENT TO MVFR CIGS AT UNV/AOO AND THEN EVEN FURTHER IMPROVEMENT TO VFR CIGS IN THE ERN SITES MDT/LNS/IPT OVERNIGHT. OUTLOOK... SUN...MVFR/OCNL IFR NW IN SHSN. VFR ELSEWHERE. MON...MAINLY VFR. TUE-WED...MVFR IN -SN POSSIBLE. OTHERWISE VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR PAZ004-024- 033. WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY FOR PAZ024-025-033>036. && SYNOPSIS...DANGELO NEAR TERM...GRUMM/DANGELO SHORT TERM...GRUMM/DEVOIR/CERU LONG TERM...GRUMM AVIATION...DANGELO
Hazardous weather outlook, Feb 11, 2:57 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EST SAT FEB 11 2012 PAZ024-033-122000- CAMBRIA-SOMERSET- 257 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ005-006-010>012-017>019-026>028-037-041-042-045-046-049>053- 056>059-063>066-122000- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 257 PM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PREVIOUSLY WET ROADS MAY BECOME ICY AS COLD AIR POURS TONIGHT. UNTREATED ROADS WILL GET SLIPPERY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ025-034>036-122000- BLAIR-BEDFORD-FULTON-FRANKLIN- 257 PM EST SAT FEB 11 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-122000- WARREN- 257 PM EST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 11, 4:51 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EST SAT FEB 11 2012
PAZ006-012-019-037-041-045-046-049>052-112300-
MONTOUR PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-NORTHUMBERLAND
PA-POTTER PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON
PA-SOUTHERN LYCOMING PA-TIOGA PA-UNION PA-
451 PM EST SAT FEB 11 2012
...SNOW SQUALLS WILL AFFECT THE FOLLOWING COUNTIES THROUGH 6 PM
EST...CLINTON...EASTERN CENTRE...NORTHEASTERN SNYDER...
NORTHUMBERLAND...SOUTHEASTERN POTTER...SOUTHWESTERN MONTOUR...
SOUTHWESTERN TIOGA...UNION AND WESTERN LYCOMING COUNTIES...
AN LARGE AREA OF SNOW SHOWERS AND EMBEDDED HEAVY SNOW SQUALLS
COVERED PORTIONS OF CENTRE...CLINTON...LYCOMING...MONTOUR...
NORTHUMBERLAND...POTTER...SNYDER...TIOGA AND UNION COUNTIES AT 433
PM EST. THE SNOW SHOWERS AND SQUALLS WERE GENERALLY MOVING SOUTHEAST
AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS. THE
FALLING...AND BLOWING SNOW WILL RAPIDLY DROP VISIBILITIES IN THESE
SNOW SQUALLS TO LESS THAN A QUARTER OF A MILE AND WILL QUICKLY ICE
UP ROADS AS TEMPERATURES FALL FROM THE UPPER 20S AND LOWER 30S.
USE EXTREME CAUTION IF YOU PLAN TO TRAVEL LATE TODAY. ALLOW FOR
PLENTY OF BRAKING DISTANCE BETWEEN YOU AND THE VEHICLE
AHEAD...REDUCE YOUR SPEED GRADUALLY AND USE YOUR HAZARD LIGHTS IF
YOU ENCOUNTER A HEAVY SNOW SQUALL.
THE SQUALLS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...I-80 BETWEEN MILE MARKERS 170 AND 216...I-180 BETWEEN
MILE MARKERS 1 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 522...
STATE ROAD 45...STATE ROAD 61...STATE ROAD 120.
LAT...LON 4151 7732 4131 7700 4072 7655 4066 7675
4089 7713 4091 7739 4106 7768 4109 7763
4111 7771 4123 7779 4138 7794 4152 7800
4161 7757
FORECASTER: LAMBERT/GARTNERThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:42 PM EST | Wind Advisory | CTP | Bedford, Blair, Cambria, Franklin, Fulton, Somerset | 22 hr |
| Feb 11, 5:57 PM EST | Special Weather Statement | CTP | Centre, Clinton, Mifflin, Montour, Northumberland, Snyder and 1 more | 63 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.